Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

June 18, 2016Pushmataha County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 18, 2016, 5:39 PM CDT for Pushmataha County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2016, 5:39 PM CDT (22:39 UTC)
Expired
Jun 18, 2016, 6:30 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2105 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

939 
WWUS84 KTSA 182239
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT SAT JUN 18 2016
 
OKZ049-182330-
PUSHMATAHA OK-
539 PM CDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
630 PM CDT...

AT 539 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF CLAYTON LAKE STATE PARK TO 7
MILES WEST OF BROKEN BOW. MOVEMENT WAS SOUTHWEST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CLAYTON...                        SNOW...
CLOUDY...                         DUNBAR...
STANLEY...                        NASHOBA...
CLAYTON LAKE STATE PARK...        OLETA...
CORINNE...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3458 9568 3459 9567 3461 9522 3449 9504
      3425 9505 3424 9515 3417 9515 3416 9528
      3416 9535
TIME...MOT...LOC 2239Z 067DEG 10KT 3451 9538 3406 9487 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 18, 3:31 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 18, 3:31 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
331 PM CDT SAT JUN 18 2016

.DISCUSSION...
Outflow boundary from early day convection over central OK briefly
pushed into NE OK however it has drifted westward with hot and
humid conditions prevailing this afternoon. This boundary will
interact with a small disturbance aloft and focus evening
thunderstorm chances primarily west of the forecast area. Other
isolated convection over SE OK is expected to gradually diminish
after sunset. Drier dewpoints are noted from south central MO into
central AR and this should rotate westward tomorrow allowing heat
index values to fall below advisory criteria.

Deeper moisture does push back into the region by Monday w/
isolated convection possible within the favored terrain areas.
Temps will also trend upward especially for mid to late week with
a return of advisory level heat certainly possibly. Strong high
pressure aloft centered over the Desert Southwest will largely
dominate the weather pattern. While there is potential for a weak
frontal boundary to push into the area late next week per model
solutions, confidence remains low in this verifying thus will keep
precip chances below mentionable values.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  94  74  95 /  10  10   0  10
FSM   71  93  72  94 /  10  10  10  10
MLC   70  91  70  92 /  10  10  10  10
BVO   67  93  68  93 /  10  10   0  10
FYV   67  87  69  88 /   0  10  10  10
BYV   68  89  69  90 /  10  10  10  10
MKO   71  92  71  93 /  10  10  10  10
MIO   69  92  70  93 /   0  10  10  10
F10   71  92  72  93 /  10  10   0  10
HHW   71  90  71  92 /   0  10  10  10

&&

.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 7 PM CDT this evening for OKZ049-053>056-
     059>061-064>067-070-071-073>075.

AR...None.
&&

LONG TERM....07
Hazardous weather outlook, Jun 18, 4:49 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
449 PM CDT SAT JUN 18 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
449 PM CDT SAT JUN 18 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
HEAT INDEX VALUES OF AROUND 105 DEGREES WILL CONTINUE TO BE POSSIBLE
INTO THE EARLY EVENING HOURS ACROSS PORTIONS OF EASTERN OKLAHOMA.

ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS AFTERNOON AND INTO THE
EARLY EVENING HOURS ALONG OUTFLOW BOUNDARIES LEFT OVER FROM EARLIER
STORMS. SOME THESE STORMS COULD BE STRONG TO MARGINALLY SEVERE WITH
STRONG GUSTY WINDS THE MAIN CONCERN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY THROUGH FRIDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
HIGH TEMPERATURES ARE EXPECTED TO DROP OFF A BIT BACK TO THE LOW
TO MID 90S EARLY NEXT WEEK...WHILE HUMIDITY DROPS AS WELL...KEEPING
HEAT INDICES BELOW DANGEROUS LEVELS. HUMIDITY WILL BEGIN TO INCREASE
BY MIDWEEK...INCREASING POTENTIAL FOR DANGEROUS HEAT INDICES.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
COOLING STATIONS SHOULD REMAIN OPEN THRU THE WEEKEND. FIRST
RESPONDERS SHOULD REMAIN ALERT TO AN ELEVATED NUMBER OF HEAT
RELATED ILLNESSES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 18, 5:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT SAT JUN 18 2016

OKZ049-182330-
PUSHMATAHA OK-
539 PM CDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
630 PM CDT...

AT 539 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF CLAYTON LAKE STATE PARK TO 7
MILES WEST OF BROKEN BOW. MOVEMENT WAS SOUTHWEST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CLAYTON...                        SNOW...
CLOUDY...                         DUNBAR...
STANLEY...                        NASHOBA...
CLAYTON LAKE STATE PARK...        OLETA...
CORINNE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3458 9568 3459 9567 3461 9522 3449 9504
      3425 9505 3424 9515 3417 9515 3416 9528
      3416 9535
TIME...MOT...LOC 2239Z 067DEG 10KT 3451 9538 3406 9487

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:30 PM CDTSpecial Weather StatementTSALeFlore45 min
Jun 17, 8:13 PM CDTSpecial Weather StatementTSALeFlore47 min
Jun 18, 6:24 AM CDTSpecial Weather StatementTSAPawnee36 min
Jun 18, 10:46 AM CDTSpecial Weather StatementTSAMayes29 min
Jun 18, 5:43 PM CDTSpecial Weather StatementTSATulsa47 min
Jun 18, 5:50 PM CDTSpecial Weather StatementTSAPawnee40 min
Jun 18, 6:06 PM CDTSevere Thunderstorm WarningTSAPushmataha24 min
Jun 18, 6:15 PM CDTSpecial Weather StatementTSATulsa30 min
Jun 18, 6:31 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha44 min
Jun 18, 6:46 PM CDTSpecial Weather StatementTSACreek44 min
Jun 18, 6:52 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha68 min
Jun 18, 11:34 AM CDTSpecial Weather StatementTSACrawford26 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.